# SDR 2015FA0000219

- Difficulty date: May 20, 2015
- Submitted: May 21, 2015
- Operation: General aviation
- Aircraft: N250E
- Make and model: Cessna 206H
- Aircraft serial: 20608250
- Aircraft time: 1,889 hours
- Engine: Lyc IO540AC1A5
- Engine time: 1,889 hours
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Connector
- Part number: KTKSAD10280X3
- Condition: Melted
- Location: Electrical
- Part time: 1,889 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: G, H, I
- Precautionary procedure: C

## Discrepancy

ALL AIRCRAFT SYSTEMS POWERED BY ESSENTIAL BUS 2 FAILED DURING TAKEOFF WITHOUT TURNING THE SWITCH OFF.  ITEMS ON BUS 2 INCLUDE: THE TURN COORDINATOR, NAV LIGHTS, INTERIOR LIGHTS, STROBE LIGHTS, TAXI LIGHT, PITOT HEAT, TRANSPONDER, AND AUTOPILOT ALL FAILED.  THE 40 AMP BUS 2 CIRCUIT BREAKER IN THE J-BOX DID NOT TRIP OPEN. THE MALE AND FEMALE PINS A IN THE J-BOX TO PWR DISC PLUG, J2-PB017 GOT VERY HOT AND SMOLDERED IN THE MELTING PLUG UNTIL THE BUS 2 POWER SUPPLY CIRCUIT WAS ELECTRICALLY OPEN.  SUSPECT THE CAUSE TO BE AN UNDERRATED 30 AMP DELPHI METRI-PACK 280 SERIES CONNECTOR BEING USED IN A CIRCUIT WIRED WITH TEN GAUGE WIRE, PROTECTED BY A 40 AMP CIRCUIT BREAKER.  IN ADDITION, THIS PLUG IS DISCONNECTED AND RECONNECTED EVERY TIME THE RECOMMENDED ANNUAL ESSENTIAL AND CROSS FEED BUS DIODE CHECKS ARE ACCOMPLISHED USING A TE04 MCU TEST SET, POTENTIALLY INCREASING THE RESISTANCE AT THE CONNECTION EVERY TIME THAT IT IS DISTURBED.  RECOMMEND THAT THIS PLUG IS EITHER ELIMINATED ENTIRELY AND THE 10 GAUGE WIRES FROM THE J-BOX AND TO THE BUS BARS BE SPLICED TOGETHER, OR A 40 AMP RATED CONNECTOR BE INSTALLED, BECAUSE AT THIS TIME, THIS CONNECTOR IS THE WEAK LINK IN THE CIRCUIT, INSTEAD OF THE CIRCUIT BREAKER.  ALSO, WHEN THE CONNECTOR WAS HANDLED DURING REPAIR OF THE WIRES, 2 OF THE 10 GAUGE CABLES PULLED OUT OF THEIR RESPECTIVE PIN CRIMPS, INDICATING INADEQUATE CRIMPING AT MANUFACTURE. ANOTHER POTENTIAL CAUSE FOR HIGH RESISTANCE AT THIS JUNCTION. MFG WAS NOTIFIED.
